Alert archive / Michigan / Gale Warnings in 2009
Gale Warning 12, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Oct 6, 2009, 4:04 PM EDT. It took effect at Oct 6, 2009, 11:00 PM EDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2009, 4:04 PM EDT (20:04 UTC)
- In effect from
- Oct 6, 2009, 11:00 PM EDT
- Expired
- Oct 7, 2009, 4:07 PM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
724 WHUS73 KAPX 062004 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EDT TUE OCT 6 2009 LHZ345-347>349-LMZ323-342-344>346-070415- /O.UPG.KAPX.GL.A.0006.091007T0300Z-091007T1600Z/ /O.NEW.KAPX.GL.W.0012.091007T0300Z-091007T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 404 PM EDT TUE OCT 6 2009 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON EDT WEDNESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ346-LMZ341-070415- /O.CON.KAPX.SC.Y.0068.091007T0000Z-091007T1600Z/ ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 404 PM EDT TUE OCT 6 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT WEDNESDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAS
4 follow-up statements
138 WHUS73 KAPX 070835 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 435 AM EDT WED OCT 7 2009 LHZ345-347>349-LMZ323-342-344>346-071600- /O.CON.KAPX.GL.W.0012.000000T0000Z-091007T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 435 AM EDT WED OCT 7 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... A GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ321-071600- /O.EXA.KAPX.SC.Y.0068.000000T0000Z-091007T1600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 435 AM EDT WED OCT 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ346-LMZ341-071600- /O.CON.KAPX.SC.Y.0068.000000T0000Z-091007T1600Z/ ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 435 AM EDT WED OCT 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
015 WHUS73 KAPX 071345 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 945 AM EDT WED OCT 7 2009 LHZ345-349-LMZ323-342-344>346-072100- /O.CAN.KAPX.GL.W.0012.000000T0000Z-091007T1600Z/ /O.EXB.KAPX.SC.Y.0068.000000T0000Z-091007T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 945 AM EDT WED OCT 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ347-348-072100- /O.EXT.KAPX.GL.W.0012.000000T0000Z-091007T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 945 AM EDT WED OCT 7 2009 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ346-LMZ341-LSZ321-072100- /O.EXT.KAPX.SC.Y.0068.000000T0000Z-091007T2100Z/ ST IGNACE TO FALSE DETOUR CHANNEL- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 945 AM EDT WED OCT 7 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
459 WHUS73 KAPX 071501 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 AM EDT WED OCT 7 2009 LHZ347-348-072100- /O.CON.KAPX.GL.W.0012.000000T0000Z-091007T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1101 AM EDT WED OCT 7 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-072100- /O.CON.KAPX.SC.Y.0068.000000T0000Z-091007T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1101 AM EDT WED OCT 7 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
730 WHUS73 KAPX 072007 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EDT WED OCT 7 2009 LHZ347-348-080415- /O.CAN.KAPX.GL.W.0012.000000T0000Z-091007T2100Z/ /O.EXB.KAPX.SC.Y.0068.000000T0000Z-091008T1600Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 407 PM EDT WED OCT 7 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ321-072115- /O.CAN.KAPX.SC.Y.0068.000000T0000Z-091007T2100Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 407 PM EDT WED OCT 7 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-346-LMZ323-341-342-344>346-080415- /O.EXT.KAPX.SC.Y.0068.000000T0000Z-091008T1600Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 407 PM EDT WED OCT 7 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ349-080415- /O.EXT.KAPX.SC.Y.0068.000000T0000Z-091008T1600Z/ STURGEON POINT TO ALABASTER MI- 407 PM EDT WED OCT 7 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT THURSDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 6, 3:50 PM EDT, 14 minutes earlier.
Area forecast discussion, Oct 6, 3:50 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT TUE OCT 6 2009
.SYNOPSIS.../ISSUED AT 350 PM/
LOW PRESSURE LIFTING NORTHEAST ACROSS WISCONSIN THIS EVENING WILL
CROSS THE STATE TONIGHT...BRINGING PERIODS OF RAIN TO NORTHERN
MICHIGAN TONIGHT AND SCATTERED LAKE EFFECT RAIN SHOWERS WEDNESDAY
MORNING. DRIER AIR AND A RIDGE OF HIGH PRESSURE SLIDING IN FROM THE
WEST WILL BRING THE RAIN TO AN END BY WEDNESDAY AFTERNOON. BUT THE
DRY PERIOD WILL BE SHORT LIVED WITH MORE RAIN ON THE HORIZON...
LIKELY MOVING BACK INTO THE STATE LATER THURSDAY. GUSTY WEST TO
NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE DEPARTING LOW
PRESSURE CENTER OVERNIGHT AND CONTINUING THROUGH WEDNESDAY MORNING.
&&
.SHORT TERM.../ISSUED AT 350 PM/...TONIGHT
MAIN CONCERN IS THE DURATION OF THE RAIN SHOWERS AS THE LOW MOVES
THROUGH THE FORECAST AREA. AS THE SFC LOW MOVES INTO THE FORECAST
AREA THE 500 MB LOW BEGINS TO OVERTAKE IT. THIS LEADS TO THE MID
LEVEL DRY PUNCH BEGINNING TO ENCROACH ON THE FORECAST AREA AS
WELL. THIS WILL EVENTUALLY CAUSE THE SHOWERS TO DIMINISH
OVERNIGHT, ESPECIALLY ONCE THE SFC LOW MOVES NE OF THE FORECAST
(AROUND 12Z). HOWEVER, WITH THE NW WIND FLOW AND 850 MB
TEMPERATURES + OR -2C AND WATER TEMPERATURES 13C IN LAKE SUPERIOR
AND 16C IN LAKE MICHIGAN, WILL EXPECT THAT MOISTURE WILL BEGIN TO
LEAD TO LAKE EFFECT RAIN SHOWERS, ESPECIALLY BETWEEN 06Z AND 12Z
IN NW LOWER AND PORTIONS OF E UPPER. AT THIS POINT HAVE A
GRADUALLY DIMINISHING TREND OVERNIGHT, FOR NOW. IT LOOKS LIKE THAT
IF THE 850-700 MB MOISTURE REMAINS (RH>70%) THE SHOWERS COULD BE
ORGANIZED THAT THEY COULD CONTINUE INTO THE MORNING. HOWEVER, THIS
IS BALANCED WITH THE FACT THAT THERE IS DRY AIR FROM ABOUT 715 MB
AND UP WHICH ENCOMPASSES THE -10C LEVEL. THIS MAY LEAD TO PATCHY
DRIZZLE.
LUTZ
&&
.LONG TERM.../ISSUED AT 350 PM/...WEDNESDAY AND BEYOND
LOW PRESSURE SYSTEM WILL DEPART EARLY TOMORROW MORNING...LEAVING
BEHIND FAIRLY QUIET WEATHER INTO THURSDAY. HOWEVER...ACTIVE WEATHER
WILL RETURN LATE IN THE WEEK INTO THE UPCOMING WEEKEND AND THROUGH
AT LEAST THE FIRST HALF OF NEXT WEEK. SOUTHERN STREAM SHORTWAVE
ENERGY JUST OFF THE COAST OF CALIFORNIA WILL PHASE WITH A NORTHERN
STREAM WAVE DROPPING SOUTH OUT OF WESTERN CANADA LATE THIS
WEEK...HELPING TO CARVE OUT A DEEP AND BROAD UPPER LEVEL TROF
ACROSS THE NORTHERN TIER OF THE COUNTRY. THIS WILL EVENTUALLY MEAN
THE ARRIVAL OF MUCH COLDER CONDITIONS INTO THE GREAT LAKES OVER THE
WEEKEND AND INTO MUCH OF NEXT WEEK. THESE COLD CONDITIONS WILL THEN
BRING IN OUR FIRST PRECIPITATION TYPE ISSUES OF THE FALL AS INLAND
AREAS WILL LIKELY SEE THEIR FIRST SNOWFLAKES.
WEDNESDAY...850MB TEMPERATURES WILL HOVER AROUND 1C FOR MUCH OF THE
DAY...PUTTING DELTA TS BETWEEN 14-16. THIS LAKE
INSTABILITY...COMBINED WITH SOME LINGERING SYNOPTIC SUPPORT EARLY
TOMORROW MORNING WILL KEEP SOME LIGHT SCATTERED SHOWERS AROUND
DURING THE MORNING HOURS TOMORROW. HOWEVER...AS WE HEAD INTO THE
MIDDAY HOURS...CONDITIONS RAPIDLY DRY OUT ABOVE 850MB...LIKELY
LIMITING SHOWER POTENTIAL FOR THE REST OF THE DAY. HOWEVER...THE
SHALLOW CLOUD COVER MAY LINGER FOR MUCH OF THE DAY...BEFORE MORE
BREAKS APPEAR BY MID TO LATE AFTERNOON. TEMPERATURES WILL LIKELY
CLIMB JUST A TAD ABOVE 50 FOR MOST AREAS.
WEDNESDAY NIGHT AND THURSDAY...OPEN SOUTHERN STREAM WAVE WILL PUSH
ACROSS THE OHIO VALLEY...WITH THE MAIN BULK OF PRECIP STAYING OFF TO
OUR SOUTH. HOWEVER...WE WILL BE ON THE NORTHERN SIDE OF THIS SYSTEM
AND WE MAY SEE CONDITIONS SATURATE THROUGH THIS PERIOD...LEADING TO
LOW OVERCAST SKIES AND PERHAPS SOME LIGHT RAIN SHOWERS OR DRIZZLE.
MAIN UPPER LEVEL SUPPORT WILL REMAIN OFF TO THE SOUTHEAST.
THURSDAY NIGHT AND FRIDAY...AS THE SOUTHERN STREAM SYSTEM
DEPARTS...MID AND UPPER LEVEL DRY AIR WILL OVERSPREAD THE AREA
AGAIN. HOWEVER...DELTA TS WILL AGAIN INCREASE TO ABOVE 13 LEADING TO
MORE LAKE EFFECT CLOUDS AND PERHAPS RAIN SHOWERS. HOWEVER...WITH THE
DRY AIR ALOFT...OPTING TO ONLY KEEP LOW CHANCES THROUGH THIS PERIOD.
THE BETTER MID LEVEL MOISTURE WILL ONT ARRIVE UNTIL LATE FRIDAY
NIGHT INTO SATURDAY. SMALL DIURNAL CHANGE IN TEMPERATURES EXPECTED
AGAIN AS CLOUDS WILL KEEP HIGHS AND LOWS IN CHECK.
FRIDAY NIGHT ONWARD...MODELS ARE NOT IN COMPLETE AGREEMENT WITH
EXACTLY HOW COLD CONDITIONS WILL GET THIS WEEKEND AND EARLY NEXT
WEEK. WHAT IS CLEAR...IS THAT DELTA TS WILL REMAIN ABOVE 13 THROUGH
THE MIDDLE OF NEXT WEEK. THUS...HAVE INCREASED PRECIPITATION CHANCES
THROUGH THE WEEKEND AND INTO NEXT WEEK AS NORTHWEST LOWER/EASTERN
UPPER WILL LIKELY SEE A PROLONGED PERIOD OF LAKE EFFECT
PRECIPITATION. ALSO...SEVERAL SHORTWAVES APPEAR POISED TO IMPACT THE
AREA THROUGH EARLY NEXT WEEK...PRODUCING EVEN BETTER CHANCES FOR
PRECIPITATION. AS FOR THE PRECIPITATION TYPE...THE GFS DROPS 850MB
TEMPS TO -6C FRIDAY NIGHT...SUGGESTING A MIX OF SNOW/RAIN COULD
OCCUR. HOWEVER...GFS IS TYPICALLY OVERDONE WITH THE EXTENT OF COLD
AIR...SO OPTING TO FOLLOW THE LESS AGGRESSIVE ECMWF...WHICH HOLDS
OFF THE COLDER AIR UNTIL SUNDAY. THUS...WE WILL BRING A MIX OF
PRECIPITATION INTO THE FORECAST FOR EASTERN UPPER AND THE HIGHER
TERRAIN OF NORTHERN LOWER STARTING SUNDAY AND CONTINUING THROUGH
TUESDAY. BY TUESDAY...CONDITIONS MAY EVEN TURN COLD ENOUGH TO MAKE
THE PRECIPITATION PRIMARILY SNOW IN THE HIGHER TERRAIN. ALSO COULD
NOT RULE OUT OUR FIRST SLUSHY SNOW ACCUMULATION DURING THIS PERIOD
OF TIME IN THE HIGHER TERRAIN. CLOSER TO THE LAKESHORES...THE WARMER
BOUNDARY LAYER CONDITIONS SHOULD KEEP THINGS PRIMARILY RAIN. WITH
THE COLD AIR...EXPECT CHILLY CONDITIONS THROUGH THE WEEKEND AND
EARLY NEXT WEEK WITH THE MILDEST LOCATIONS NEAR THE LAKESHORES
THANKS TO THE LAKE INFLUENCE.
KAS
&&
.MARINE.../ISSUED AT 350 PM/
A LOW PRESSURE SYSTEM WILL PASS OVER NORTHERN MICHIGAN INTO THE
EVENING HOURS. ALTHOUGH A FEW HIGHER WIND GUSTS ARE POSSIBLE THIS
EVENING...THE STRONGER WINDS WILL HOLD OFF UNTIL THE SECOND HALF OF
TONIGHT TOWARDS DAYBREAK TOMORROW MORNING AS THE LOW PULLS AWAY AND
THE COLDER AIR FLOODS INTO THE REGION. WITH OVER WATER INSTABILITY
INCREASING...AND 950MB WINDS AROUND 35 KNOTS...GALES APPEAR LIKELY
ON THE NEARSHORE WATERS OF NORTHERN LOWER MICHIGAN. GRADIENT IS A
TAD WEAKER FARTHER NORTH...SO OPTING TO KEEP NEARSHORE AREAS OF
EASTERN UPPER IN SMALL CRAFT ADVISORIES.
WINDS WILL SUBSIDE BY MIDDAY WEDNESDAY...AS HIGH PRESSURE BUILDS
INTO THE REGION. THEN...SOUTHERLY WINDS WILL INCREASE AGAIN...WITH
PERHAPS A PERIOD OF SMALL CRAFT ADVISORIES THURSDAY OR THURSDAY
NIGHT. THE NEXT PERIOD OF SUBSTANTIAL WINDS APPEARS TO ARRIVE
SOMETIME LATE FRIDAY INTO FRIDAY NIGHT AS ANOTHER SURGE OF COLDER
AIR ARRIVES.
KAS
&&
.AVIATION.../ISSUED AT 155 PM/...VALID FOR 18Z TAFS
AS THE LOW PRESSURE CENTER APPROACHES NORTHERN MICHIGAN, THE RAIN
AHEAD OF THE SYSTEM WILL CONTINUE TO LOWER THE CIGS AND VSBY TO A
LEAST MVFR, AND AT TIME IFR AT THE TAF SITES. WHILE TVC AND APN
WILL HAVE SMALL BREAKS IN THE RAIN BEING IN THE SOUTHERN PART OF
THE STORM, PLN WILL HAVE MORE STEADY RAIN AS THE LOW CENTER PASSES
TO THE SOUTH OF KGLR. EXPECT THE WIND TO INCREASE QUICKLY ONCE THE
LOW PASSES TO THE EAST OF THE TAF SITES OVERNIGHT.
LUTZ
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FROM 11 PM THIS EVENING TO NOON EDT WEDNESDAY FOR
LMZ323-342-344>346.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
WEDNESDAY FOR LMZ341.
LH...GALE WARNING FROM 11 PM THIS EVENING TO NOON EDT WEDNESDAY FOR
LHZ345-347>349.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO NOON EDT
WEDNESDAY FOR LHZ346.
LS...NONE.
&&Hazardous weather outlook, Oct 6, 4:52 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 452 AM EDT TUE OCT 6 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 071200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 452 AM EDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS BETWEEN 2PM AND 8PM...ALONG AND SOUTH OF M-72 IN NORTHERN LOWER MICHIGAN. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WATCH IS IN EFFECT TONIGHT INTO WEDNESDAY MORNING FOR THE NEARSHORE WATERS OF NORTHWEST LOWER AND NORTHEAST LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:37 AM EDT | Small Craft Advisory | APX | 60 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.